Steroid Flare Reaction; a Complication of Intraarticular Steroid Injection

Posted on Author: .

About admin

Professor, Consultant Pathologist, American Board Certified Pathologist, Fellow College of American Pathologists. Areas of interest Fine Needle Aspiration Cytology, Cytology, Cancer, Ethics, Islam, Humanity

Steroid Flare Reaction; a Complication of Intraarticular Steroid Injection

Madiha Haque* & Anwar Ul Haque**
*Fatima Jinnah Medical College Lahore, **Department of pathology, Azad Jammu and Kashmir Medical College, Azad Jammu and Kashmir University, Muzaffarabad, Azad Kashmir Pakistan

Abstract

A 63 year old man with bilateral knee osteoarthritis underwent an intraarticular steroid injection. After two days the patient developed severe pain and marked effusion in the left knee joint. Cultures were negative. He subsequently underwent bilateral knee replacement. The synovial biopsy of the left knee revealed marked granulation tissue and peculiar neutrophilic response against degenerated cartilage and osseous tissue.
Keywords: Osteoarthritis, Intraarticular steroid injection, Steroid flare reaction

         

 Download PDF